Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 4, 2017, 3:28 AM MDT for 9 counties in Idaho. It took effect at Aug 4, 2017, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2017, 3:28 AM MDT (09:28 UTC)
- In effect from
- Aug 4, 2017, 12:00 PM MDT
- Expired
- Aug 4, 2017, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 3850 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS85 KPIH 040928 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 328 AM MDT Fri Aug 4 2017 IDZ413-427-042100- /O.UPG.KPIH.FW.A.0002.170804T1800Z-170805T0300Z/ /O.NEW.KPIH.FW.W.0006.170804T1800Z-170805T0300Z/ Caribou Range/Caribou NF- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 328 AM MDT Fri Aug 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE ZONES 427 AND 413 FOR GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon today to 9 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 427 and 413. * WIND...West winds gusting to 25 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop or are already burning will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
2 follow-up statements
926 WWUS85 KPIH 042011 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 211 PM MDT Fri Aug 4 2017 IDZ413-427-050300- /O.CON.KPIH.FW.W.0006.000000T0000Z-170805T0300Z/ Caribou Range/Caribou NF- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 211 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 427 AND 413 BELOW 6000 FEET... * AFFECTED AREA...Fire weather zones 427 and 413 below 6000 feet. * WIND...West winds 15 to 20 mph with gusts around 25 to 30 mph. * HUMIDITY...10 to 16 percent. * IMPACTS...Any fires that develop or are already burning will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
879 WWUS85 KPIH 050249 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 849 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 427 AND 413 BELOW 6000 FEET.. IDZ413-427-050400- /O.EXP.KPIH.FW.W.0006.000000T0000Z-170805T0300Z/ Caribou Range/Caribou NF- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 849 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 427 AND 413 BELOW 6000 FEET... Winds continue slowly decrease this evening while relative humidity values are rising. There will be pockets of critical fire conditions through midnight across the warning area. HOWEVER, since widespread conditions no longer exist...the warning will expire as scheduled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:21 AM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 4, 2:21 AM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 221 AM MDT Fri Aug 4 2017 .SHORT TERM...Today through Sun night. There may be isolated showers and thunderstorms ni the Teton/Island Park region, but otherwise expect a dry day with few clouds, if any. A weak trough moving through western Montana should increase the wind enough so that there should be some critical fire weather conditions in the mountains south of the Snake River. High clouds start to move in Sat, which will take the temperatures on a cooling trend that will continue through the short term period and cloud cover and precipitation threat gradually increase from day to day. The main focus of the convection will be the northeast corner, spreading northwestward into Lemhi county and the central Idaho mountains, and also spreading southward through western Wyoming, possibly going over the border into the Gem State. Once the wind is calmer Sat night, look for overnight lows to also be on a cooling trend. Messick .LONG TERM...Mon through Thu night. The 500mb 5-wave pattern shows little change with a very weak pattern over the western states with the center of the upper level longwave high over the northern Rockies and northern Great Basin. The weak flow could turn more southerly and allow a surge of unstable subtropical air into southern and central Idaho and generate some thunderstorms. But with flow so weak, would not be surprised to see large swings in the precipitation threat from day to day. Messick && .AVIATION...Expect gusty conditions across many sites today as a weak system moves through the region. Not looking for much in the way of storms as there is quite a bit of dry air over the area. Some restriction to visibility is possible due to wildfire smoke across the area. Valle && .FIRE WEATHER...A weak system will move through the region today into Friday. There is quite a bit of dry air across the region, so not expecting much thunderstorms. This system will produce gusty winds across the southern highlands. The combination of gusty winds and low humidity will create dangerous fire conditions this afternoon and a red flag warning is in effect. Breezy conditions are possible once again on Saturday however think winds will be a touch lighter. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ413-427. &&
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.